The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
528 Posts
Discussion Starter · #1 ·
Hi,

Last time I saw the rheumy he lowered my Plaquenil from 1 pill on odd days and 2 pills on even days to just 1 pill every day. I have since had quite a few bouts of mouth and vaginal sores. Now, I have also been pretty stressed out over this house purchase, so I am not sure if these are just the aftermath of my stress. I am thinking of going back to the pills that I was taking to see if I notice a difference. My face has also been breaking out terribly. I wish there was a way to know if it was just stress.
 

·
Registered
Joined
·
4,444 Posts
If you've only been on this lowered dose for a few weeks, it seems unlikely to be the cause of your current symptoms. However, 200mg a day does seem like too low of a dose for just about any adult with SLE. Was there any particular reason why your rheumy decided to lower the dose to that level?
 

·
Registered
Joined
·
14,661 Posts
Hello Lisa
Can you call your doctor to get his go ahead to go back up to at least the 300mgs, or even the full 400. People do stay on 400 mgs for years if need be to keep the disease down. He should have told you why he was reducing it further.
I think it could well be the reduction, as many people report their symptoms worsening within a few weeks of lowering the dose or stopping Plaquenil although the medicine takes several months to leave the system once it's been completely stopped. In the same way as some symptoms respond sooner than others, I don't see why some symptoms shouldn't appear when the dose is lowered below your personal optimum. If it is the stress then you could do with some more Plaquenil to see you through or even a short dose of Prednisone ?

Good Luck with the house - there are few things in life more stressful.

All the best
Clare
 

·
Registered
Joined
·
36 Posts
My Preds were lowered from 30mg to 20mg to 15mg then 10mg over a period of a few weeks. My Plax went from 400mg to 200mg...... I have since developed the rashes on my arms and my face is breaking out too. I went for my rheumy appointment today - new professor and she recommended said that I need to to increase the steriods so I had it in drip form - 1 today and 1 on Monday and the final one on Wed. I also have to up my Plax back to 400mg.

Hopefully it'll start to work and I will be feeling better soon.........
 

·
Registered
Joined
·
528 Posts
Discussion Starter · #5 ·
Thanks for your replies. I will give my rheumy a call. At the time, I did think it was sort of odd when he said it, but I didn't say anything. I wasn't feeling all that bad and haven't really had many bouts for a while, so he thought that I was doing pretty well. The thing that surprised me was that he wanted to lower my meds while I have been complaining about costochondritis since June. I just figured I would see how I felt and go from there.
 
1 - 5 of 5 Posts
Top